| Model Number |
RBYLP0304 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance may have contributed to the pusher assembly kink near the mid-joint.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with strong resistance.The ruby coil lp was then advanced through the introducer sheath without an issue.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a bleed using a ruby coil lp.During the procedure, a ruby coil lp would not advance at all within its introducer sheath; therefore, it was removed.The procedure was completed using a new ruby coil lp.There was no report of an adverse effect to the patient.